3 doctors weighed in:

I bad night terrors since I took celexa (citalopram) for depression, i've been off it since sept and they still happen. Is it because of celexa (citalopram)? Can I do anything?

3 doctors weighed in
Dr. Pamela Pappas
Psychiatry
2 doctors agree

In brief: "Night terrors"?

Actual night terrors happen in stage 4 sleep -- different from nightmares, which happen in rem. Celexa (citalopram) can definitely increase the number of rem episodes/night -- with vivid dreaming & nightmares.
Ongoing nightmares after stopping Celexa (citalopram) can relate to the depression & anxiety still being present, possible alcohol or other substance use, etc. I'd suggest following up with a psychiatrist for help.

In brief: "Night terrors"?

Actual night terrors happen in stage 4 sleep -- different from nightmares, which happen in rem. Celexa (citalopram) can definitely increase the number of rem episodes/night -- with vivid dreaming & nightmares.
Ongoing nightmares after stopping Celexa (citalopram) can relate to the depression & anxiety still being present, possible alcohol or other substance use, etc. I'd suggest following up with a psychiatrist for help.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Dr. Alan Ali
Psychiatry
1 doctor agrees

In brief: Celexa (citalopram)

Not likely since it's been that long.
Possibly have underlying anxiety or sleep disorders.

In brief: Celexa (citalopram)

Not likely since it's been that long.
Possibly have underlying anxiety or sleep disorders.
Dr. Alan Ali
Dr. Alan Ali
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors